Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes retained placenta, occasional spotting and vaginal bleeding?

Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3326 Questions

default
Posted on Sat, 7 Nov 2015 in Pregnancy
Question: I am 11 weeks postpartum and still have occasional bleeding and brown or yellow spotting. I had an ultrasound at 7 weeks postpartum that showed no retained placenta. I am breastfeeding.
doctor
Answered by Dr. Richa Agarwal 1 hour later
Brief Answer:
Can be due to hormonal changes.

Detailed Answer:
Hello dear,
Thanks for the query at ATD about your health care.
I have gone through your history and understand your concerns.
As you are not having retained placenta and bleed and spot occasionally,it is most likely due to hormonal changes.
As you are breastfeeding your baby ,if it is not exclusive breastfeeding than it may also cause spotting( it will take time to hormone to return back to normal) .
Overactivity may also be responsible, so if you are overactive,reduce your activities.
It can be due to thyroid disorder, so get your thyroid text done.
Hope found useful, feel free to discuss more information.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal 18 minutes later
Thank you!
I also forgot to mention that I have a large fibroid as well. Could that cause abnormal bleeding?
doctor
Answered by Dr. Richa Agarwal 4 minutes later
Brief Answer:
Yes,it may cause bleeding.

Detailed Answer:
Hello dear,
You are most welcome.
Yes,fibroid may also cause irregular bleeding.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal 16 minutes later
Is there any way to make the bleeding and spotting stop whether its from hormones or the fibroid?
doctor
Answered by Dr. Richa Agarwal 1 hour later
Brief Answer:
Yes,you can take birth control pills.

Detailed Answer:
Hello dear,
You should consult a Gynecologist and take birth control pills to control bleeding and spotting.
Fibroid is usually needs removal but depends upon size and position.
Hope found useful, feel free to discuss more information.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal 44 hours later
Is there any way an ultrasound could have missed a retained placenta fragment?
doctor
Answered by Dr. Richa Agarwal 7 hours later
Brief Answer:
Chances are quite low.

Detailed Answer:
Hello dear,
Sorry for the delay in my response.
The chances are quite low but if any doubt you can ho for ultrasound TVS scan.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Thyroid disorder

doctor1 MD

I am 26 years old. Female. & have a couple concerns. Fr a little while now I have been extremely tired. Several months. With that I have EXTREME constipation like 10-20 days with no BM. Also I have gained about thirty pounds in a matter of two months and cannot seem to get it off. I have dark circles under my eyes as well. I have not had a cycle in over two months. I am not pregnant. I had blood work down to look at my thyroid and the TSH was 1.82. My primary said that was normal. My WBC was 4.3 and the RDW was 11.4%. Also my ast 33 and alt 32. I am really tired of being so tired. I generally run a high pulse in the 100s. Can sleep all day. Lately I have developed headaches in the evenings. Three years ago I had a child via cesarian because my blood pressure was too high (don t know I that s relevant)! I just want some help and my doctor doesn t seem to care. Also I supposively have adult ADD. Which I guess contributes to my forgetfulness which is worse as well. Thank you!(also heart disease, cancer, hypertension, thyroid disorders. Are in family hx)

doctor1 MD

I am 23 years old. i have goitre. My TSH is elevated but Free T3 and T4 are normal.I even have irregular periods. That is I have menstrual interval of nearly 45 days.Recently I am experiencing tightening of throat as if someone is holding my neck tight. Doctors say I have no thyroid disorder and they didnt give me any medication. Pls help me

doctor1 MD

Hello Doctor, I have hypothyroidism and was taking Thyrox 100 and went for routine test last month. Tsh was found in normal range and around same time I visited one Homeopathy doctor and started taking Homeopathy medicine for thyroid and stopped...

doctor1 MD

Hi, I am 29 year old male, fairly active and not obese . Last day, I had a random blood check. The blood was drawn around 9 am with fasting. I found that my thyroid stimulating hormone( TSH ) was 5.67( normal range in the lab being 0.3 to 5.5) . I...

doctor1 MD

Weak , tired ,no appetite, lost weight, sweating, cold , muscle pain and weakness, going on a few months , getting worse, alot of stress at work, mom just passed away in XXXXXXX Heart beat rapid, but no pain.

doctor1 MD

I was told about 8 weeks ago that i have a thyroid disorder i am on medicine about 6 weeks ago i was told i have a heart murmur i had an echocardiogram on Saturday April 2 no results back yet I am having lightheadness and my blood pressure is 130/88 i am not sure what to should i go the ER or wait to see my doctor tomorrow because they are not open today

doctor1 MD

my son is 20 years old and he is on synthroid and saizen. Yesterday I took him to a doctor because he s had lower back pain for a couple of days. The doctor prescribed Naprosyn 500mg for pain twice daily when needed and cyclobenzaprine (10mg) for 10 days at bedtime. My son took only one dose of cyclobenzaprine last night and today he went to school and was feeling very dizzy. I brought him home and did some some research about this drug and found out that people who have a thyroid disorder should not take this medication. Of course I called the doctor immediately to advise her of her mistake so it won t happen to anybody else. Is it dangerous if he only took one? What should I do?